Alert archive / New York / Frost Advisories in 2009

Frost Advisory 13, NWS Albany, NY

September 19, 20094 states

NWS Albany, NY issued this frost advisory at Sep 19, 2009, 3:18 AM EDT for 4 states. It took effect at Sep 20, 2009, 2:00 AM EDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Sep 19, 2009, 3:18 AM EDT (07:18 UTC)
In effect from
Sep 20, 2009, 2:00 AM EDT
Expired
Sep 20, 2009, 8:00 AM EDT
In force
6 hr
Issued by
NWS Albany, NY

Counties Northwest Hills Planning Region, CT, Berkshire County, MA, Albany County, NY, Columbia County, NY, Dutchess County, NY, Fulton County, NY, Greene County, NY, Herkimer County, NY, Montgomery County, NY, Rensselaer County, NY, Saratoga County, NY, Schenectady County, NY, Schoharie County, NY, Ulster County, NY, Washington County, NY, Bennington County, VT, Windham County, VT

The radar

The Albany radar (KENX), 20 km from the middle of the area, began a volume at 07:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 7.3 hours before the alert went out and 5 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2009-09-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 49 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2009-09-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 73 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
49 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
1046 m above ground
0-6 km bulk shear
77 kt
0-1 km storm-relative helicity
73 m²/s²
0-3 km storm-relative helicity
199 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KALY 190718
NPWALY

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBANY NY
318 AM EDT SAT SEP 19 2009

NYZ032-033-042-043-083-VTZ014-192115-
/O.NEW.KALY.FZ.W.0006.090920T0600Z-090920T1200Z/
NORTHERN HERKIMER-HAMILTON-NORTHERN WARREN-NORTHERN WASHINGTON-
SOUTHEAST WARREN-WESTERN WINDHAM-
INCLUDING THE CITIES OF...ATWELL...BIG MOOSE...EAGLE BAY...
MCKEEVER...NOBLEBORO...NORTHWOOD...OLD FORGE...SPECULATOR...
WARRENSBURG...WHITEHALL...GRANVILLE...GLENS FALLS...
WEST GLENS FALLS...JACKSONVILLE...NEWFANE
318 AM EDT SAT SEP 19 2009

...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EDT SUNDAY FOR THE
SOUTHERN ADIRONDACKS...THE LAKE GEORGE REGION...AND WESTERN
WINDHAM COUNTY IN VERMONT.

THE COMBINATION OF CLEAR SKIES...LIGHT WINDS...AND A CHILLY
AIRMASS IN PLACE WILL ALLOW TEMPERATURES TO DROP INTO THE UPPER
20S TO LOWER 30S ACROSS THE WARNING AREA TONIGHT INTO EARLY SUNDAY
MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

MAZ001-NYZ038>041-047-054-058-063-082-084-VTZ013-015-192115-
/O.NEW.KALY.FR.Y.0013.090920T0600Z-090920T1200Z/
NORTHERN BERKSHIRE-SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-
NORTHERN SARATOGA-SCHOHARIE-EASTERN RENSSELAER-WESTERN GREENE-
WESTERN ULSTER-NORTHERN FULTON-SOUTHERN WASHINGTON-BENNINGTON-
EASTERN WINDHAM-
INCLUDING THE CITIES OF...PITTSFIELD...NORTH ADAMS...ILION...
HERKIMER...LITTLE FALLS...MOHAWK...FRANKFORT...DOLGEVILLE...
GLOVERSVILLE...JOHNSTOWN...AMSTERDAM...WELLSVILLE...
SARATOGA SPRINGS...COBLESKILL...MIDDLEBURGH...HOOSICK FALLS...
HUNTER...TANNERSVILLE...WINDHAM...SUNDOWN...ELLENVILLE...
WOODSTOCK...WEST HURLEY...KERHONKSON...NAPANOCH...PHOENICIA...
NORTHVILLE...MAYFIELD...HUDSON FALLS...FORT EDWARD...CAMBRIDGE...
GREENWICH...BENNINGTON...BRATTLEBORO...WEST BRATTLEBORO...
BELLOWS FALLS
318 AM EDT SAT SEP 19 2009

...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EDT SUNDAY FOR THE
WESTERN AND CENTRAL MOHAWK VALLEY...THE SARATOGA
REGION...SCHOHARIE VALLEY AND EASTERN CATSKILLS...THE CENTRAL
TACONICS...NORTHERN BERKSHIRES AND FOR BENNINGTON AND EASTERN
WINDHAM COUNTIES IN SOUTHERN VERMONT.

THE COMBINATION OF CLEAR SKIES...LIGHT WINDS...AND A CHILLY
AIRMASS IN PLACE WILL ALLOW TEMPERATURES TO FALL INTO THE MID 30S
TONIGHT INTO EARLY SUNDAY MORNING. THESE CONDITIONS WILL BE
FAVORABLE FOR FROST FORMATION TO OCCUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
5 follow-up statements
000 
WWUS71 KALY 191325
NPWALY

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBANY NY
925 AM EDT SAT SEP 19 2009

NYZ032-033-042-043-083-VTZ014-192130-
/O.CON.KALY.FZ.W.0006.090920T0600Z-090920T1200Z/
NORTHERN HERKIMER-HAMILTON-NORTHERN WARREN-NORTHERN WASHINGTON-
SOUTHEAST WARREN-WESTERN WINDHAM-
INCLUDING THE CITIES OF...ATWELL...BIG MOOSE...EAGLE BAY...
MCKEEVER...NOBLEBORO...NORTHWOOD...OLD FORGE...SPECULATOR...
WARRENSBURG...WHITEHALL...GRANVILLE...GLENS FALLS...
WEST GLENS FALLS...JACKSONVILLE...NEWFANE
925 AM EDT SAT SEP 19 2009

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT
SUNDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM SUNDAY FOR
THE SOUTHERN ADIRONDACKS...THE LAKE GEORGE REGION...AND WESTERN
WINDHAM COUNTY IN VERMONT.

THE COMBINATION OF CLEAR SKIES...LIGHT WINDS...AND A CHILLY
AIRMASS IN PLACE WILL ALLOW TEMPERATURES TO DROP INTO THE UPPER
20S TO LOWER 30S ACROSS THE WARNING AREA TONIGHT INTO EARLY
SUNDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

MAZ001-NYZ038>041-047-054-058-063-082-084-VTZ013-015-192130-
/O.CON.KALY.FR.Y.0013.090920T0600Z-090920T1200Z/
NORTHERN BERKSHIRE-SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-
NORTHERN SARATOGA-SCHOHARIE-EASTERN RENSSELAER-WESTERN GREENE-
WESTERN ULSTER-NORTHERN FULTON-SOUTHERN WASHINGTON-BENNINGTON-
EASTERN WINDHAM-
INCLUDING THE CITIES OF...PITTSFIELD...NORTH ADAMS...ILION...
HERKIMER...LITTLE FALLS...MOHAWK...FRANKFORT...DOLGEVILLE...
GLOVERSVILLE...JOHNSTOWN...AMSTERDAM...WELLSVILLE...
SARATOGA SPRINGS...COBLESKILL...MIDDLEBURGH...HOOSICK FALLS...
HUNTER...TANNERSVILLE...WINDHAM...SUNDOWN...ELLENVILLE...
WOODSTOCK...WEST HURLEY...KERHONKSON...NAPANOCH...PHOENICIA...
NORTHVILLE...MAYFIELD...HUDSON FALLS...FORT EDWARD...CAMBRIDGE...
GREENWICH...BENNINGTON...BRATTLEBORO...WEST BRATTLEBORO...
BELLOWS FALLS
925 AM EDT SAT SEP 19 2009

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT
SUNDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM SUNDAY 
FOR THE WESTERN AND CENTRAL MOHAWK VALLEY...THE SARATOGA
REGION...SCHOHARIE VALLEY AND EASTERN CATSKILLS...THE CENTRAL
TACONICS...NORTHERN BERKSHIRES AND FOR BENNINGTON AND EASTERN
WINDHAM COUNTIES IN SOUTHERN VERMONT.

THE COMBINATION OF CLEAR SKIES...LIGHT WINDS...AND A CHILLY
AIRMASS IN PLACE WILL ALLOW TEMPERATURES TO FALL INTO THE MID 30S
TONIGHT INTO EARLY SUNDAY MORNING. THESE CONDITIONS WILL BE
FAVORABLE FOR FROST FORMATION TO OCCUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
000 
WWUS71 KALY 191954
NPWALY

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBANY NY
354 PM EDT SAT SEP 19 2009

VTZ013-015-200200-
/O.UPG.KALY.FR.Y.0013.090920T0600Z-090920T1200Z/
/O.EXA.KALY.FZ.W.0006.090920T0600Z-090920T1200Z/
BENNINGTON-EASTERN WINDHAM-
INCLUDING THE CITIES OF...BENNINGTON...BRATTLEBORO...
WEST BRATTLEBORO...BELLOWS FALLS
354 PM EDT SAT SEP 19 2009

...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A FREEZE WARNING
FOR BENNINGTON AND EASTERN WINDHAM COUNTIES WHICH IS IN EFFECT
FROM 2 AM TO 8 AM SUNDAY. THE FROST ADVISORY IS NO LONGER IN
EFFECT.

THE COMBINATION OF CLEAR SKIES...LIGHT WINDS...AND A CHILLY
AIRMASS IN PLACE WILL ALLOW TEMPERATURES TO FALL INTO THE LOWER
30S LATE TONIGHT INTO EARLY SUNDAY MORNING. THESE CONDITIONS WILL
BE FAVORABLE FOR FROST FORMATION TO OCCUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

NYZ032-033-042-043-083-VTZ014-200200-
/O.CON.KALY.FZ.W.0006.090920T0600Z-090920T1200Z/
NORTHERN HERKIMER-HAMILTON-NORTHERN WARREN-NORTHERN WASHINGTON-
SOUTHEAST WARREN-WESTERN WINDHAM-
INCLUDING THE CITIES OF...ATWELL...BIG MOOSE...EAGLE BAY...
MCKEEVER...NOBLEBORO...NORTHWOOD...OLD FORGE...SPECULATOR...
WARRENSBURG...WHITEHALL...GRANVILLE...GLENS FALLS...
WEST GLENS FALLS...JACKSONVILLE...NEWFANE
354 PM EDT SAT SEP 19 2009

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT
SUNDAY...

A FREEZE WARNING REMAINS IN EFFECT FOR THE SOUTHERN ADIRONDACKS...THE
LAKE GEORGE AND GLENS FALLS AREA AND WESTERN WINDHAM COUNTY FROM
2 AM TO 8 AM SUNDAY.

THE COMBINATION OF CLEAR SKIES...LIGHT WINDS...AND A CHILLY
AIRMASS IN PLACE WILL ALLOW TEMPERATURES TO DROP INTO THE UPPER
20S TO LOWER 30S ACROSS THE WARNING AREA LATE TONIGHT INTO EARLY
SUNDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

CTZ001-013-MAZ025-NYZ048-050-051-061-066-200200-
/O.EXA.KALY.FR.Y.0013.090920T0600Z-090920T1200Z/
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-SOUTHERN BERKSHIRE-
WESTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-
EASTERN COLUMBIA-EASTERN DUTCHESS-
INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD...
TERRYVILLE...GREAT BARRINGTON...LEE...LENOX...HOUSATONIC...
DELANSON...ESPERANCE...DUANESBURG...BALLSTON SPA...
MECHANICVILLE...WATERFORD...ALTAMONT...CHATHAM...PAWLING...
DOVER PLAINS...MILLBROOK...PINE PLAINS...AMENIA...MILLERTON
354 PM EDT SAT SEP 19 2009

...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A FROST ADVISORY
FOR SOUTHERN SARATOGA COUNTY...THE HELDERBERGS...THE CENTRAL AND
SOUTHERN TACONICS...SOUTHERN BERKSHIRES AND LITCHFIELD COUNTY
WHICH IS IN EFFECT FROM 2 AM TO 8 AM SUNDAY.

THE COMBINATION OF CLEAR SKIES...LIGHT WINDS...AND A CHILLY
AIRMASS IN PLACE WILL ALLOW TEMPERATURES TO FALL INTO THE MID 30S
LATE TONIGHT INTO EARLY SUNDAY MORNING. THESE CONDITIONS WILL BE
FAVORABLE FOR FROST FORMATION TO OCCUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

MAZ001-NYZ038>041-047-054-058-063-082-084-200200-
/O.CON.KALY.FR.Y.0013.090920T0600Z-090920T1200Z/
NORTHERN BERKSHIRE-SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-
NORTHERN SARATOGA-SCHOHARIE-EASTERN RENSSELAER-WESTERN GREENE-
WESTERN ULSTER-NORTHERN FULTON-SOUTHERN WASHINGTON-
INCLUDING THE CITIES OF...PITTSFIELD...NORTH ADAMS...ILION...
HERKIMER...LITTLE FALLS...MOHAWK...FRANKFORT...DOLGEVILLE...
GLOVERSVILLE...JOHNSTOWN...AMSTERDAM...WELLSVILLE...
SARATOGA SPRINGS...COBLESKILL...MIDDLEBURGH...HOOSICK FALLS...
HUNTER...TANNERSVILLE...WINDHAM...SUNDOWN...ELLENVILLE...
WOODSTOCK...WEST HURLEY...KERHONKSON...NAPANOCH...PHOENICIA...
NORTHVILLE...MAYFIELD...HUDSON FALLS...FORT EDWARD...CAMBRIDGE...
GREENWICH
354 PM EDT SAT SEP 19 2009

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT
SUNDAY...

A FROST ADVISORY REMAINS IN EFFECT FOR FOR THE MOHAWK VALLEY...NORTHERN
SARATOGA COUNTY...SCHOHARIE VALLEY AND THE EASTERN CATSKILLS...THE
NORTHERN TACONICS...NORTHERN BERKSHIRES AND FOR BENNINGTON AND
EASTERN WINDHAM COUNTIES FROM 2 AM TO 8 AM EDT SUNDAY.

THE COMBINATION OF CLEAR SKIES...LIGHT WINDS...AND A CHILLY
AIRMASS IN PLACE WILL ALLOW TEMPERATURES TO FALL INTO THE MID 30S
TONIGHT INTO EARLY SUNDAY MORNING. THESE CONDITIONS WILL BE
FAVORABLE FOR FROST FORMATION TO OCCUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
000 
WWUS71 KALY 200014
NPWALY

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBANY NY
814 PM EDT SAT SEP 19 2009

NYZ032-033-042-043-083-VTZ013>015-201200-
/O.CON.KALY.FZ.W.0006.090920T0600Z-090920T1200Z/
NORTHERN HERKIMER-HAMILTON-NORTHERN WARREN-NORTHERN WASHINGTON-
SOUTHEAST WARREN-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
INCLUDING THE CITIES OF...ATWELL...BIG MOOSE...EAGLE BAY...
MCKEEVER...NOBLEBORO...NORTHWOOD...OLD FORGE...SPECULATOR...
WARRENSBURG...WHITEHALL...GRANVILLE...GLENS FALLS...
WEST GLENS FALLS...BENNINGTON...JACKSONVILLE...NEWFANE...
BRATTLEBORO...WEST BRATTLEBORO...BELLOWS FALLS
814 PM EDT SAT SEP 19 2009

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT
SUNDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT SUNDAY 
FOR THE SOUTHERN ADIRONDACKS...AND THE LAKE GEORGE...GLENS FALLS
AREA IN EAST CENTRAL NEW YORK...AND SOUTHERN VERMONT.

THE COMBINATION OF CLEAR SKIES...LIGHT WINDS...AND A CHILLY
AIR MASS IN PLACE WILL ALLOW TEMPERATURES TO DROP INTO THE UPPER
20S TO LOWER 30S ACROSS THE WARNING AREA LATE TONIGHT INTO EARLY
SUNDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

CTZ001-013-MAZ001-025-NYZ038>041-047-048-050-051-054-058-061-063-
066-082-084-201200-
/O.CON.KALY.FR.Y.0013.090920T0600Z-090920T1200Z/
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-
NORTHERN SARATOGA-SCHOHARIE-WESTERN SCHENECTADY-SOUTHERN SARATOGA-
WESTERN ALBANY-EASTERN RENSSELAER-WESTERN GREENE-EASTERN COLUMBIA-
WESTERN ULSTER-EASTERN DUTCHESS-NORTHERN FULTON-
SOUTHERN WASHINGTON-
INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD...
TERRYVILLE...PITTSFIELD...NORTH ADAMS...GREAT BARRINGTON...LEE...
LENOX...HOUSATONIC...ILION...HERKIMER...LITTLE FALLS...MOHAWK...
FRANKFORT...DOLGEVILLE...GLOVERSVILLE...JOHNSTOWN...AMSTERDAM...
WELLSVILLE...SARATOGA SPRINGS...COBLESKILL...MIDDLEBURGH...
DELANSON...ESPERANCE...DUANESBURG...BALLSTON SPA...
MECHANICVILLE...WATERFORD...ALTAMONT...HOOSICK FALLS...HUNTER...
TANNERSVILLE...WINDHAM...CHATHAM...SUNDOWN...ELLENVILLE...
WOODSTOCK...WEST HURLEY...KERHONKSON...NAPANOCH...PHOENICIA...
PAWLING...DOVER PLAINS...MILLBROOK...PINE PLAINS...AMENIA...
MILLERTON...NORTHVILLE...MAYFIELD...HUDSON FALLS...FORT EDWARD...
CAMBRIDGE...GREENWICH
814 PM EDT SAT SEP 19 2009

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT
SUNDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT SUNDAY 
FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS AND THE
TACONICS...SCHOHARIE VALLEY...EASTERN CATSKILLS...WESTERN AND
CENTRAL MOHAWK VALLEY...AND SOUTHERN SARATOGA COUNTY IN EAST
CENTRAL NEW YORK.

THE COMBINATION OF CLEAR SKIES...LIGHT WINDS...AND A CHILLY
AIR MASS IN PLACE WILL ALLOW TEMPERATURES TO FALL INTO THE MID 30S
LATE TONIGHT INTO EARLY SUNDAY MORNING. THESE CONDITIONS WILL BE
FAVORABLE FOR FROST FORMATION TO OCCUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
000 
WWUS71 KALY 200759
NPWALY

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBANY NY
359 AM EDT SUN SEP 20 2009

NYZ032-033-042-043-083-VTZ013>015-201200-
/O.CON.KALY.FZ.W.0006.000000T0000Z-090920T1200Z/
NORTHERN HERKIMER-HAMILTON-NORTHERN WARREN-NORTHERN WASHINGTON-
SOUTHEAST WARREN-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
INCLUDING THE CITIES OF...ATWELL...BIG MOOSE...EAGLE BAY...
MCKEEVER...NOBLEBORO...NORTHWOOD...OLD FORGE...SPECULATOR...
WARRENSBURG...WHITEHALL...GRANVILLE...GLENS FALLS...
WEST GLENS FALLS...BENNINGTON...JACKSONVILLE...NEWFANE...
BRATTLEBORO...WEST BRATTLEBORO...BELLOWS FALLS
359 AM EDT SUN SEP 20 2009

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING...

A FREEZE WARNING REMAINS IN EFFECT THROUGH 8 AM EDT SUNDAY FOR
THE SOUTHERN ADIRONDACKS...AND THE LAKE GEORGE...GLENS FALLS AREA
IN EAST CENTRAL NEW YORK...AND SOUTHERN VERMONT.

THE COMBINATION OF CLEAR SKIES...LIGHT WINDS...AND A CHILLY AIR
MASS HAS ALLOWED TEMPERATURES TO DROP INTO THE UPPER 20S TO MID 30S
ACROSS THE WARNING AREA DURING THE NIGHT...AND TEMPERATURES WILL
REMAIN IN THAT RANGE THROUGH EARLY THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

CTZ001-013-MAZ001-025-NYZ038>041-047-048-050-051-054-058-061-063-
066-082-084-201200-
/O.CON.KALY.FR.Y.0013.000000T0000Z-090920T1200Z/
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-
NORTHERN SARATOGA-SCHOHARIE-WESTERN SCHENECTADY-SOUTHERN SARATOGA-
WESTERN ALBANY-EASTERN RENSSELAER-WESTERN GREENE-EASTERN COLUMBIA-
WESTERN ULSTER-EASTERN DUTCHESS-NORTHERN FULTON-
SOUTHERN WASHINGTON-
INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD...
TERRYVILLE...PITTSFIELD...NORTH ADAMS...GREAT BARRINGTON...LEE...
LENOX...HOUSATONIC...ILION...HERKIMER...LITTLE FALLS...MOHAWK...
FRANKFORT...DOLGEVILLE...GLOVERSVILLE...JOHNSTOWN...AMSTERDAM...
WELLSVILLE...SARATOGA SPRINGS...COBLESKILL...MIDDLEBURGH...
DELANSON...ESPERANCE...DUANESBURG...BALLSTON SPA...
MECHANICVILLE...WATERFORD...ALTAMONT...HOOSICK FALLS...HUNTER...
TANNERSVILLE...WINDHAM...CHATHAM...SUNDOWN...ELLENVILLE...
WOODSTOCK...WEST HURLEY...KERHONKSON...NAPANOCH...PHOENICIA...
PAWLING...DOVER PLAINS...MILLBROOK...PINE PLAINS...AMENIA...
MILLERTON...NORTHVILLE...MAYFIELD...HUDSON FALLS...FORT EDWARD...
CAMBRIDGE...GREENWICH
359 AM EDT SUN SEP 20 2009

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT THROUGH 8 AM EDT SUNDAY FOR
NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS AND THE TACONICS...
SCHOHARIE VALLEY...EASTERN CATSKILLS...WESTERN AND CENTRAL MOHAWK
VALLEY...AND SOUTHERN SARATOGA COUNTY IN EAST CENTRAL NEW YORK.

THE COMBINATION OF CLEAR SKIES...LIGHT WINDS...AND A CHILLY AIR
MASS HAS ALLOWED TEMPERATURES TO DROP INTO THE MID 30S ACROSS THE
ADVISORY AREA DURING THE NIGHT...AND TEMPERATURES WILL REMAIN IN
THE MID 30S THROUGH EARLY THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
000 
WWUS71 KALY 201213
NPWALY

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBANY NY
813 AM EDT SUN SEP 20 2009

NYZ032-033-042-043-083-VTZ013>015-201315-
/O.EXP.KALY.FZ.W.0006.000000T0000Z-090920T1200Z/
NORTHERN HERKIMER-HAMILTON-NORTHERN WARREN-NORTHERN WASHINGTON-
SOUTHEAST WARREN-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
INCLUDING THE CITIES OF...ATWELL...BIG MOOSE...EAGLE BAY...
MCKEEVER...NOBLEBORO...NORTHWOOD...OLD FORGE...SPECULATOR...
WARRENSBURG...WHITEHALL...GRANVILLE...GLENS FALLS...
WEST GLENS FALLS...BENNINGTON...JACKSONVILLE...NEWFANE...
BRATTLEBORO...WEST BRATTLEBORO...BELLOWS FALLS
813 AM EDT SUN SEP 20 2009

...FREEZE WARNING HAS EXPIRED...

THE FREEZE WARNING IS NO LONGER IN EFFECT. TEMPERATURES 
ACROSS THE ADIRONDACKS WILL RAPIDLY RISE INTO THE MID AND 
UPPER 30S BY 9AM.


$$

CTZ001-013-MAZ001-025-NYZ038>041-047-048-050-051-054-058-061-063-
066-082-084-201315-
/O.EXP.KALY.FR.Y.0013.000000T0000Z-090920T1200Z/
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-
NORTHERN SARATOGA-SCHOHARIE-WESTERN SCHENECTADY-SOUTHERN SARATOGA-
WESTERN ALBANY-EASTERN RENSSELAER-WESTERN GREENE-EASTERN COLUMBIA-
WESTERN ULSTER-EASTERN DUTCHESS-NORTHERN FULTON-
SOUTHERN WASHINGTON-
INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD...
TERRYVILLE...PITTSFIELD...NORTH ADAMS...GREAT BARRINGTON...LEE...
LENOX...HOUSATONIC...ILION...HERKIMER...LITTLE FALLS...MOHAWK...
FRANKFORT...DOLGEVILLE...GLOVERSVILLE...JOHNSTOWN...AMSTERDAM...
WELLSVILLE...SARATOGA SPRINGS...COBLESKILL...MIDDLEBURGH...
DELANSON...ESPERANCE...DUANESBURG...BALLSTON SPA...
MECHANICVILLE...WATERFORD...ALTAMONT...HOOSICK FALLS...HUNTER...
TANNERSVILLE...WINDHAM...CHATHAM...SUNDOWN...ELLENVILLE...
WOODSTOCK...WEST HURLEY...KERHONKSON...NAPANOCH...PHOENICIA...
PAWLING...DOVER PLAINS...MILLBROOK...PINE PLAINS...AMENIA...
MILLERTON...NORTHVILLE...MAYFIELD...HUDSON FALLS...FORT EDWARD...
CAMBRIDGE...GREENWICH
813 AM EDT SUN SEP 20 2009

...FROST ADVISORY HAS EXPIRED...

THE FROST ADVISORY IS NO LONGER IN EFFECT AS THE DANGER OF 
FROST HAS ENDED FOR THIS MORNING. 

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this frost advisory went out at Sep 19, 1:35 AM EDT, 1 hour 43 minutes earlier.

Area forecast discussion, Sep 19, 1:35 AM EDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
135 AM EDT SAT SEP 19 2009

.SYNOPSIS...
HIGH PRESSURE WILL BUILD IN OVERNIGHT FROM SOUTHERN ONTARIO. THE
HIGH WILL MOVE SOUTHEAST ACROSS THE REGION OVER THE WEEKEND...
EVENTUALLY SHIFTING OFFSHORE BY SUNDAY EVENING. TEMPERATURES WILL BE
BELOW SEASONAL NORMALS SATURDAY AND ESPECIALLY SATURDAY NIGHT...WITH
TEMPERATURES MODERATING ON SUNDAY TO NEAR OR EVEN ABOVE NORMAL.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
ONGOING FCST IS IN GREAT SHAPE...AS A COLD FRONT CONTINUES TO MOVE
EAST OF ERN NEW ENGLAND THIS EVENING. A COOL CANADIAN AIR MASS
CONTINUES TO RIDGE EASTWARD ROM S-CNTRL ONTARIO. THE SKIES HAVE
CLEARED...AND WE TRENDED QUICKER TO MOSTLY CLEAR/CLEAR CONDITIONS
WITH THE STRONG SUBSIDENCE FROM THE HIGH. THE POST FRONTAL WINDS
CONTINUE TO PERSIST WITH A DECENT SFC PRESSURE GRADIENT. MOST
SITES ARE STILL HAVING SFC WINDS AROUND 10 KTS. BUFKIT PROFILES
CONTINUE TO SHOW BRISK WINDS IN THE BOUNDARY LAYER DUE TO THE
STRONG HORIZONTAL PRESSURE GRADIENT BETWEEN THE SFC HIGH...AND LOW
PRESSURE IN THE CANADIAN MARITIMES. SOME DECOUPLING MAY OCCUR IN
THE LAKE GEORGE REGION...BUT THE POTENTIAL FOR A WIDESPREAD/AREAS
OF FROST LOOKS LOW WITH TEMPS IN THE MID 30S TO MID 40S...AS THE
WINDS CONTINUE. NO CHANGES TO THE MIN TEMPS WITH SOME TWEAKING TO
THE HOURLY TRENDS...AND WE CONTINUED WITH PATCHY ADVECTIVE FROST.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY NIGHT/...
RIDGING AT ALL LEVELS WILL DOMINATE THROUGH MONDAY. THE SURFACE HIGH
WILL SLIDE SOUTHEAST PASSING OVER THE AREA SATURDAY NIGHT...THEN
SHIFTING OFFSHORE SUNDAY AFTERNOON. AMPLIFIED UPPER RIDGE WILL CREST
OVER REGION SUNDAY.

BELOW NORMAL TEMPERATURES SATURDAY...IN THE 60S...WITH COLD
READINGS SATURDAY NIGHT...UPPER 20S TO UPPER 30S. WILL CONTINUE TO
KEEP MENTION OF FREEZE/FROST THREAT IN THE HAZARDOUS WEATHER
OUTLOOK. COLDEST TEMPERATURES...AROUND FREEZING...WILL OCCUR
ACROSS THE SOUTHERN ADIRONDACKS...LAKE GEORGE AREA...SOUTHERN
VERMONT INTO THE BERKSHIRES. THE ONLY AREA EXPECTED TO ESCAPE
FROST THREAT WILL BE THE HUDSON VALLEY FROM THE CAPITAL DISTRICT
SOUTHWARD.

WITH SURFACE HIGH SHIFTING OFFSHORE SOUTHERLY FLOW WILL DEVELOP
AND TEMPERATURES WILL MODERATE TO NEAR SEASONABLE SUNDAY WITH
ABOVE NORMAL EXPECTED MONDAY. MODELS HAVE 850 MB TEMPERATURES
WARMING TO AROUND 12C DEGREES SUNDAY AND 13-14C DEGREES MONDAY.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
HIGH PRESSURE OFF THE NORTH ATLANTIC WILL INCREASE ATMOSPHERIC
MOISTURE AT THE START OF THE PERIOD.  A SURFACE WAVE IS STILL
EXPECTED TO DEVELOP ALONG THE CAROLINAS COAST...WITH THIS PATTERN
DRIVING RAIN SHOWERS NORTH INTO OUR FORECAST AREA BY LATE MONDAY.

THE MID-LEVEL HIGH WILL RETROGRADE WESTWARD OVER THE DEEP SOUTH...
TENDING TO CUT OFF MUCH OF THE MOISTURE INFLUX SO THAT THE PRECIP
LIFTS OUT BY WEDNESDAY.  BUT GIVEN THE UNCERTAINTY OVER WHETHER THIS
RELATIVELY STAGNANT PATTERN WILL ACTUALLY PAN OUT THIS WAY
NECESSITATES CONTINUED CHC POPS RIGHT THROUGH UNTIL THE PASSAGE OF A
COLD FRONT FROM THE NORTH ON THURSDAY.  DOWN TO SLGT CHC BY FRIDAY
AS HIGH PRESSURE BUILDS OVER THE REGION.

LOW TEMPERATURES WILL AVERAGE ABOUT 10 DEGREES ABOVE NORMAL BEFORE
THURSDAYS FRONTAL PASSAGE...AND ONLY A FEW DEGREES ABOVE AFTER IT.
HIGHS IN THE 70S AND LOWER 80S ON WEDNESDAY ARE WELL ABOVE NORMAL.
BY FRIDAYS...HIGHS WILL BE MOSTLY IN THE 60S...WHICH IS NEAR NORMAL.

&&

.AVIATION /06Z SATURDAY THROUGH WEDNESDAY/...
SFC HIGH PRESSURE WILL BUILD SOUTH FROM CANADA AND CONTROL OUR
WEATHER THROUGH THE WEEKEND.

LOW LEVEL WINDS HAVE SUBSIDED SOMEWHAT IN THE WAKE OF THE FRONTAL
PASSAGE THAT OCCURRED FRIDAY AFTERNOON...BUT ENOUGH OF A GRADIENT
REMAINS TO PREVENT FOG FORMATION THIS MORNING...EVEN AT KGFL.
THUS...EXPECT VFR CONDITIONS AT KGFL/KALB/KPOU THROUGH THE TAF
PERIOD ENDING AT 06Z SUNDAY WITH MAINLY P6SM SKC CONDITIONS.
SATURDAY NIGHT WILL FEATURE CALM WINDS AND CLEAR SKIES WITH A MUCH
BETTER CHANCE FOR FOG FORMATION. AT KPOU/KALB...ANY FOG FORMATION
WILL LIKELY HOLD OFF UNTIL AFTER 06Z (AFTER THE TAF PERIOD)...BUT
COULD REACH IFR LEVELS AS EARLY AS 04Z AT KGFL AND HAVE INCLUDED IFR
VSBYS THERE AFTER 04Z.

SURFACE WINDS WILL BE NORTH TO NORTHWEST THROUGH SHORLY AFTER
SUNRISE AT 4 TO 8 KTS. THE WINDS WILL BECOME NORTH OR NORTHEAST 8 TO
10 KTS WITH OME HIGHER GUSTS LATER THIS MORNING AND AFTERNOON.
BECOMING CALM BY AROUND OR SHORTLY AFTER SUNSET.

OUTLOOK...
SUN-MON...MAINLY VFR...NO SIG WX...EXPECT LATE NIGHT/EARLY MORNING
FOG.
TUE-WED...VFR/MVFR...CHC -SHRA.

&&

.FIRE WEATHER...
A COLD FRONT WILL MOVE SOUTH OF AREA THIS EVENING WITH HIGH PRESSURE
BUILDING IN OVERNIGHT. THE HIGH WILL MOVE SOUTHEAST ACROSS THE
REGION OVER THE WEEKEND...EVENTUALLY SHIFTING OFFSHORE BY SUNDAY
EVENING.

THE RELATIVE HUMIDITY VALUES WILL RECOVER TO 80 TO 90 PERCENT WITH
MINIMUMS OF 25 TO 35 PERCENT SATURDAY AFTERNOON. RELATIVE HUMIDITY
VALUES RECOVER TO NEAR 100 PERCENT SATURDAY NIGHT AND FALL TO
MINIMUMS OF 25 TO 35 PERCENT AGAIN SUNDAY AFTERNOON.

NORTHWEST WINDS OF 5 TO 10 MPH TONIGHT AND SATURDAY DIMINISHING BY
EARLY SATURDAY EVENING. LIGHT SOUTHERLY FLOW DEVELOPING ON SUNDAY.

&&

.HYDROLOGY...
NO HYDRO PROBLEMS ARE ANTICIPATED INTO EARLY NEXT WEEK AS HIGH
PRESSURE DOMINATES AT ALL LEVELS.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...IAA/WASULA
NEAR TERM...WASULA
SHORT TERM...IAA
LONG TERM...ELH
AVIATION...WASULA
FIRE WEATHER...IAA
HYDROLOGY...IAA
Hazardous weather outlook, Sep 18, 4:23 PM EDT, 10 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
423 PM EDT FRI SEP 18 2009

MAZ001-NYZ032-033-042-043-083-VTZ013>015-191100-
NORTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-NORTHERN WARREN-
NORTHERN WASHINGTON-SOUTHEAST WARREN-BENNINGTON-WESTERN WINDHAM-
EASTERN WINDHAM-
423 PM EDT FRI SEP 18 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NORTHERN
BERKSHIRES...SOUTHERN ADIRONDACKS...LAKE GEORGE REGION AND SOUTHERN
VERMONT.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

TEMPERATURES OF 32 DEGREES OR LOWER MAY OCCUR SUNDAY MORNING
ALLOWING POTENTIALLY A WIDESPREAD FROST.  A FREEZE WARNING MAY BE
NECESSARY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CTZ001-013-MAZ025-NYZ038>041-047-048-051-054-058-061-063-066-082-084-
191100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-SOUTHERN BERKSHIRE-
SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-
SCHOHARIE-WESTERN SCHENECTADY-WESTERN ALBANY-EASTERN RENSSELAER-
WESTERN GREENE-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN DUTCHESS-
NORTHERN FULTON-SOUTHERN WASHINGTON-
423 PM EDT FRI SEP 18 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...THE SOUTHERN BERKSHIRES...WESTERN AND CENTRAL MOHAWK
VALLEY...THE SCHOHARIE VALLEY...EASTERN CATSKILLS...AND THE TACONICS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

WIDESPREAD LOW TEMPERATURES OF 33 TO 36 DEGREES WITH LIGHT WINDS WILL
ALLOW AREAS OF FROST TO POTENTIALLY FORM.  A FROST ADVISORY MAY BE
NECESSARY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NYZ049-050-052-053-059-060-064-065-191100-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN GREENE-WESTERN COLUMBIA-EASTERN ULSTER-
WESTERN DUTCHESS-
423 PM EDT FRI SEP 18 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL NEW YORK.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/ALBANY

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 19, 3:18 AM EDTFreeze WarningALYHamilton, Herkimer, Warren, Washington29 hr

Nearby

Frost Advisories in New York, 2009Frost Advisories in Vermont, 2009Frost Advisories in Massachusetts, 2009Every frost advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.